Texas, 2003

Hail in Texas, April 6, 2003

April 6, 2003 · NWS SHV · 8 events in 2 counties and zones

8 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 5, 9:50 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Apr 5, 9:50 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 PM CST SAT APR 5 2003

QUICK UPDATE FOR TORNADO WATCH ACROSS NORTHEAST TEXAS...MAINLY ALONG
AND NORTH OF INTERSTATE 20.

UPDATE ALREADY OUT.

22

.SHV...NONE.
Hazardous weather outlook, Apr 5, 12:00 PM CST, 12 hours 12 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST SAT APR 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS MAINLY
THE NORTHWEST SECTIONS OF THE REGION FOR TONIGHT...ALONG AND
NORTHWEST OF INTERSTATE 30.  LARGE HAIL AND DAMAGING WINDS ARE
POSSIBLE AS WELL AS ISOLATED TORNADIC ACTIVITY COULD OCCUR WITH THESE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THERE WILL BE A MODERATE RISK OF SEVERE THUNDERSTORMS EXPECTED FOR
SUNDAY IN ASSOCIATION WITH A WARM FRONT THAT WILL DRIFT NORTHWARD
ACROSS THE REGION TONIGHT AND UPPER LEVEL DISTURBANCES MOVING ACROSS
THE AREA ON SUNDAY.  THE SEVERE THREAT ON SUNDAY WILL BE THAT OF
LARGE HAIL...DAMAGING WINDS AND POSSIBLE TORNADOES.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED BY TONIGHT...AND POSSIBLY ONCE AGAIN DURING
THE DAY ON SUNDAY.

20

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 hail. Local standard time, as filed.

Hail, Franklin

When
April 6, 12:12 AM CST
Where
Franklin County, 5 mi W of Mt Vernon
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -95.317

Hail, Franklin

When
April 6, 12:15 AM CST
Where
Franklin County, 2 mi W of Mt Vernon
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.183, -95.267

Hail, Franklin

When
April 6, 12:20 AM CST
Where
Franklin County, 2 mi N of Mt Vernon
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.217, -95.233

Hail, Franklin

When
April 6, 12:25 AM CST
Where
Franklin County, 5 mi S of Hagansport
Measured
2 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.283, -95.233

Hail, Titus

When
April 6, 12:40 AM CST
Where
Titus County, 2 mi S of Talco
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.333, -95.100

Hail, Franklin

When
April 6, 1:15 AM CST
Where
Franklin County, 2 mi S of Mt Vernon
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.150, -95.233

Hail, Franklin

When
April 6, 1:30 AM CST
Where
Franklin County, 6 mi N of Mt Vernon
Measured
2.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.267, -95.233

Hail, Titus

When
April 6, 1:50 AM CST
Where
Titus County, 6 mi N of Mt Pleasant
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.250, -94.983

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349148, 5349149, 5349150, 5349151, 5349154, 5349152, 5349153, 5349155.